Heart Disease Community
Is my Dr. lying to me?
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is my Dr. lying to me?

Hello all, this is my first post so please be kind, lol. Anyways I was put on Bystolic Blood pressure medication for high blood pressure over two weeks ago, it has made me very fatigued and some what short of breath. This has only happened since I have been put on this medication. I have called my doctor numeroud times for the shortness of breath and to see if there is something I can switch to that would not have the same effects with the fatigue and shortness of breath, she assured me that the Bystolic does not exhibit those effects and it could not be the Bystolic doing this to me that the medication has no side effects that I need to be worried about. Yet online all of what I am feeling are stated as side effects of the medication. So is my doctor lying or does she just not know the correct information. I am worried that it is serious and will be too late by the time I switch to a new PCP, She said she comes from a cardiology office. So can someone please enlighten me on this. Are these side effects of the medication or not. I am taking 5 mg's a day, once a day, at 9am every day, and my blood pressure before taking it was around 160 now it is down to 137, I also have an axiety disorder which is why I think my blood pressure was high to begin with. I have just met this doctor two weeks ago. She is a N/P in my PCP's office and I never get to see him, although she says he looks at all the charts and tells her what to do. I;m not sure of this. Please help thank you. Also she had me on xopenex and symbicort which made my heart race like crazy. she also told me those inhalers had no side effects. And I am currently looking for a new PCP. Please help thank you.
Related Discussions
4 Comments Post a Comment
Blank
187666_tn?1331176945
I've found the best person to ask about medication side effects is a pharmacist. When I was having a "little" trouble with Verapamil, I asked the pharmacist to see if what I was feeling was within the normal range of side effects. He told me to go to the hospital. Oh, OK. I went, they took me off the med.

Apparently you have asthma or some breathing problems already since you are taking Xopenex and Symbicort. Xopenex is similar to regular albuterol which is a fast acting inhaler for asthma (something I use). It will increase your heart rate for awhile after you use it. For me, that means about 10-15 minutes. I also get shaky, jittery hands. But it eases off. The Symbicort is used when asthma is not well controlled yet. It's not a first line of defense with asthma so there must be a problem. Often inhaled steroids are used in conjunction w/ albuterol, not usually Symbicort.

I don't see that breathing problems are tied in to Bystolic except as a serious side effect. That's going to be hard to tell since you're already on meds for that.

Again, you could talk to a pharmacist since meds are their specialty. And yes,you might want to get a new doctor that's more willing to work with you instead of dictating to you. See if that helps.
Blank
159619_tn?1318997813
I absolutely agree with Ireneo, a Pharmacist has nothing to gain by any med you may be prescribed and will always give you a straight up answer. Please understand, I trust my doctors implicitly, but I know they have some meds they like to push. My new doctor ( I just moved) switched me from Benicar for my HP to Lisinopril and I had terrible side effects. I asked the Pharmacist first and he outlined all the possible side effects. Armed with this information, I went back to my doctor and asked to go back to the Benicar. He did not necessarily like being backed into a corner, but let's face it, he's there to take care of me and the Benicar always worked over the past several years.

You have to be strong enough to question your doctor but also understand that they have nothing to gain by making you worse off than you were, it's a little give and take I suppose.

Good Luck,

Jon
Blank
Avatar_m_tn
Well I have switched to a new PCP so we will see what he says, and as for the post right after mine, i was diagnosed with asthma as a kid, but never ever had an asthma attack, and just recently they put me on inhalers because of shortness of breath, but the shortness of breath I think is from my anxiety, this doctor just met me and has not actually examined me just was like o you have shortness of breath here is some inhalers, and your blood pressure is high today so here are some blood pressure meds, they didn't monitor me or examine me or run any tests prior to putting me on the medication. The inhalers don't even help when I feel short of breath. And the meds she puts me on are always samples, never a prescription so I don't really see my pharmacist much to ask him questions, but I could alway stop in. When I take the bystolic about 45 minutes later I feel this tingle, flutter in my throat, its hard to explain, it isnt a weeze but its more like a flutter when i breath out not in, I have told the dr this and she says no your fine you will stay on the meds i have prescribed you and come back in six weeks, I'm not putting up with this for six weeks. so i switched to a new dr. I guess I'll see what he says, but thanks for the input. Maybe this should of been in a different topic, I don't know. The new dr. will see me this up coming monday, So i will let you guys/gals know what he says.
Blank
144586_tn?1284669764
Bystolic is a beta-blocker, and a side effects is fatigue, although the manufacture alleges there is a lower incidence in the promotional literature.

And yes, those inhalers have side-affects also.

Using any medication entails a risk-benefit situation. My opinion is that the patient should be the one making the final decision.

To find an answer regarding a specific medication the physician and the pharmacist are not the people to consult. The AMA (the physician's union) and the pharmacists benenovent association & trade union would have you think otherwise.  That theory went out in 1620 when Bacon introduced inductive reasoning, and the name of a "great man" ceased to be considered important in a research paper.

All of this "promotion of the opinion of the credentialed ones" may have been justifiable in 1920, but this is 2009.

The place to go in the United States is the Physician's Desk Reference, also known as the "PDR", which is produced once a year. It is a heavy book and you can also use it to crush small annoying animals that nibble on your toes. If you have a home invasion while perusing the pages, you can protect yourself with this book. It is so thick it will also stop a .38 special.

New volumes are priced quite high, but last years issue can often be obtained for practically nothing. This volume contains everything you need to know about a prescription product sold in the United States. It also provides the name of generic equivelants, which are available at much lower prices.

When you have a prescription filled, request the FULL PACKAGE INSERT. Many drug store chains produce an abreviated version of these warning and information sheets, which cleverly eliminate most of the important information.

In the studies, look for the "n" number, meaning number of patients. You will finmd that some medications have studies conducted with relatively small patient groups, certainly not enough to come to a statistically meaningful conclusion regarding side-effect.

The FDA has a specialist assigned to monitering the effects of every prescribed medication. If you have a side effect, go to the FDA site and fill out a "side-effect" form. If you sound reasonably intelligent, and don't waste their time, the FDA will often put you into contact with the person responsible for having approved that medication, who will discuss issues with you.

The Internet is another place to search for "side-effects".

Let your fingers do the walking.
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
Avatar_m_tn
Blank
Occupant
IL
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
10359420_tn?1409597686
Blank
michigankat1965 joined this community
Welcome them!
47 mins ago
10359420_tn?1409597686
Blank
michigankat1965 uploaded a new photo
52 mins ago
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
2 hrs ago
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
Avatar_m_tn
Blank
Occupant
IL